Mar 19, 2007
I began HAART in Jan'06 with a cd4 of 10 and VL of +500k. After a year of symptoms I was diagnosed with MAC in Feb'06. I began treatment with Clarithromycin 500mg twice a day, Ethambutol 1300mg/day and Rifabutin 150mg 3 times/week. I dropped the Rifabutin in Sept. I continue to take Clarithromycin and Ethambutol. My VR finally reached undetectable in Dec. My current CD4 is 230. Can I get off the MAC drugs? If so, what health targets do I need to reach first?
Thank you, K.F. Toronto
Response from Dr. Daar
Thank you for your posting.
In general, experience has taught us that people who have increases in the CD4 cells can eventually go off treatment for a variety of opportunistic infections. The data is imperfect but in general, guidelines have suggested that those who have been treated for at least 12 months for MAC, are asymptomatic and have sustained CD4 cells greater than 100 cells/uL for at least 6 months are at low risk for recurrent disease and may be able to safely discontinue MAC treatment. Since not all agree with these types of recommendations I would encourage you to discuss this further with your expert provider.
ONE YEAR ON
crixivan causing hypertension
- What Is The Origin Of Gonorrhea?
- What Color Is Discharge From Herpes?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
- What Are The Long And Short Term Problems With Genital Warts?
- Uv Light For Genital Warts
- How To Tell Partner You Have Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.